Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 15, NWS Lake Charles, LA

April 14, 2018Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Apr 14, 2018, 9:17 AM CDT for Saint Martin Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2018, 9:17 AM CDT (14:17 UTC)
Expired
Apr 14, 2018, 9:30 AM CDT
In force
13 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Saint Martin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:57 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
1.6
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

034 
WFUS54 KLCH 141417
TORLCH
LAC099-141430-
/O.NEW.KLCH.TO.W.0015.180414T1417Z-180414T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
917 AM CDT SAT APR 14 2018

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southeastern St. Martin Parish in south central Louisiana...

* Until 930 AM CDT.
    
* At 916 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Belle River, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pierre Part around 925 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2977 9121 2985 9130 2992 9123 2991 9121
      2990 9121 2986 9120 2984 9116 2984 9113
      2982 9112
TIME...MOT...LOC 1416Z 226DEG 49KT 2985 9121 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 7:17 AM CDT, 2 hours earlier.

Area forecast discussion, Apr 14, 7:17 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
717 AM CDT Sat Apr 14 2018

.UPDATE...
A new TOR Watch for south central Louisiana including portions of
the coastal waters... zones have been updated to reflect this
changed.

&&

.PREV DISCUSSION... /issued 540 AM CDT Sat Apr 14 2018/

DISCUSSION...
A cold front is pushing through southwest Louisiana this morning.
The line has been strengthening down along the coast where the
best capes and helicity are located. Winds remain strong ahead of
the front with tides running about a foot above MLLW. Rains are
running about one to two inches with some higher totals over se
Texas lakes region. The whole system will slowly march eastward
through the morning hours.

Storms to slowly end across southeast Texas today as the front
pushes east. Storms ending across south central Louisiana towards
sunset this evening. Temperatures are falling by about 10 to 15
degrees behind the front. Drier and cooler air tonight as clouds
will slowly dissipate and morning lows dropping into the 40s. The
week ahead looks to be dry and on the cooler side with rains
returning late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  42  64  39 /  60  10   0   0
LCH  69  46  66  44 /  60  10   0   0
LFT  72  45  63  41 /  90  20   0   0
BPT  68  43  66  44 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for LAZ052>055-073-074.

TX...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for TXZ215.

GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ430-432-435-
     450-452-455-470-472-475.

&&

PUBLIC...19
Hazardous weather outlook, Apr 14, 5:05 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
505 AM CDT Sat Apr 14 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
505 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
A strong cold front is moving through the region this morning.
This latest system is producing numerous showers and scattered
thunderstorms. A few thunderstorms are expected to be strong.
Winds will swing around to the northwest later today with rains
tapering off.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Drier and cooler air will move into the region... this weather
pattern will continue through most of the coming week.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-151015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
505 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Showers and scattered thunderstorms across the coastal waters
this morning tapering off behind the wind shift. Winds to remain
brisk into Sunday before relaxing.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Winds will settle on Sunday becoming southerly on Monday. Expect
winds to pick up late in the week.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Apr 14, 7:38 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     CARENCRO                30.31N 92.04W
04/14/2018                   LAFAYETTE          LA   EMERGENCY MNGR

            LAFAYETTE 911 REPORTED THAT A CITIZEN CALLED REPORTING
            WIND DAMAGE AT HOME. ROOF WAS LIFTED OFF. HOME AS ON
            OTTOVILLE RD IN CARENCRO,LA. OFF OF LA 1252

&&

RMEGNIA
Local storm report, Apr 14, 8:34 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     5 NE LAKE CHARLES       30.26N 93.14W
04/14/2018                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTED BROKEN POWER POLES AND A RIPPED OFF BARN
            ROOF.

&&

RMEGNIA
Local storm report, Apr 14, 8:36 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     LAKE CHARLES            30.21N 93.20W
04/14/2018                   CALCASIEU          LA   BROADCAST MEDIA

            BROADCAST MEDIA POSTED SOCIAL MEDIA PICTURES OF WIND
            DAMAGE TO SMALL TREE AND A TRAMPOLINE ON BROOKS ST. IN
            LAKE CHARLES.

&&

RMEGNIA
Local storm report, Apr 14, 8:39 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     BEAUMONT                30.09N 94.14W
04/14/2018                   JEFFERSON          TX   BROADCAST MEDIA

            REPORT OF CARS FLIPPED, TREES SNAPPED, AND ROOF OF LAMAR
            UNIVESITY POLICE DEPARTMENT PEELED OFF.

&&

RMEGNIA
Local storm report, Apr 14, 8:41 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     2 SW ORANGE             30.08N 93.78W
04/14/2018                   ORANGE             TX   PUBLIC

            PUBLIC REPORTED LARGE TREES TWISTED AND BROKEN.

&&

RMEGNIA
Local storm report, Apr 14, 8:46 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     MARINE TSTM WIND 3 WSW CYPREMORT POINT   29.71N 91.88W
04/14/2018  M50 MPH          ST. MARY           LA   PUBLIC

            PERSONAL WEATHER STATION AT CYPREMORT POINT YACHT CLUB
            MEASURED A 43 KNOT WIND GUST.

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:19 AM CDTWind AdvisoryLCHCameron, Saint Martin12 hr
Apr 14, 4:26 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu49 min
Apr 14, 4:46 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron59 min
Apr 14, 4:49 AM CDTSpecial Marine WarningLCH56 min
Apr 14, 4:59 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis46 min
Apr 14, 5:57 AM CDTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry63 min
Apr 14, 6:09 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry51 min
Apr 14, 6:42 AM CDTTornado WarningLCHLafayette, Saint Martin, Vermilion33 min
Apr 14, 6:49 AM CDTTornado WarningLCHIberia, Lafayette, Saint Martin, Vermilion26 min
Apr 14, 7:05 AM CDTSevere Thunderstorm WarningLCHIberia, St. Mary, Vermilion55 min
Apr 14, 7:11 AM CDTSpecial Marine WarningLCH64 min
Apr 14, 7:22 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin53 min
Apr 14, 7:51 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary54 min
Apr 14, 8:41 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary64 min
Apr 14, 9:20 AM CDTSpecial Marine WarningLCH25 min
Apr 14, 9:53 AM CDTSpecial Weather StatementLCHSt. Mary37 min

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.